Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jan 28, 2008, 1:19 AM MST for Yavapai County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2008, 1:19 AM MST (08:19 UTC)
- Expired
- Jan 28, 2008, 5:15 AM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 97 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 280826
FFWFGZ
AZC025-281215-
/O.NEW.KFGZ.FF.W.0002.080128T0819Z-080128T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
119 AM MST MON JAN 28 2008
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 515 AM MST
* AT 118 AM MST...THE RIVER STAGE GAGE ON THE AGUA FRIA RIVER AT
BLACK CANYON CITY HAS EXCEEDED FLOOD STAGE. FLOOD STAGE IS 16 FEET.
THE READING AT 1 AM MST WAS 17.4 FEET. WHILE RAINFALL HAS DIMINISHED
IN THE DRAINGE...RUNOFF FROM SUNDAYS HEAVY RAIN WILL PRODUCE HIGH FLOWS.
* LOCATIONS IN THE WARNING INCLUDE BLACK CANYON CITY.
LAT...LON 3418 11197 3405 11203 3403 11208 3404 11214
3401 11217 3401 11219 3417 11219
TIME...MOT...LOC 0819Z 180DEG 0KT 3408 11208
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jan 27, 9:40 PM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Jan 27, 9:40 PM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 PM MST SUN JAN 27 2008 .SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO PRODUCE RAIN AND SNOW OVER ARIZONA THROUGH TOMORROW. EXPECT PERIODS OF MODERATE TO HEAVY RAIN AND HIGHER ELEVATION SNOW ALONG WITH GUSTY WINDS. SNOW LEVELS WILL RANGE FROM ABOVE 6000 FEET ACROSS NORTHERN ARIZONA TONIGHT WITH THE SNOW LEVEL DECREASING TO AROUND 5000 TO 6000 FEET BY MONDAY MORNING. UNSETTLED AND COLD CONDITIONS ARE EXPECTED TO CONTINUE FOR MUCH OF THE WEEK. && .DISCUSSION...EXTREMELY BUSY SHIFT THIS EVENING TRYING TO COVER HYDROLOGIC AND WINTER ISSUES. RAINFALL AMOUNTS FROM GAGES IN THE YAVAPAI FLOOD CONTROL NETWORK IS SHOWING BETWEEN ONE AND TWO INCHES TODAY FOR MOST LOCATIONS...WITH A FEW STATIONS COMING IN AT ABOVE TWO INCHES. THERE ARE TWO RAWS SITES IN YAVAPAI THAT ARE COMING IN AT JUST ABOVE THREE INCHES...CROWN KING AND HORSETHIEF BASIN. EVEN WITH THE FAIRLY DECENT RAINFALL AMOUNTS...CREEKS AND STREAMS ARE TAKING THE RUNOFF WITHOUT GOING OVER AT THIS TIME. STREAM GAGES ARE SHOWING ALL STREAMS IN YAVAPAI WITHIN THEIR BANKS...ALTHOUGH SOME ARE SHOWING SIGNIFICANT RISES. GRANITE...OAK...WET BEAVER...AND THE AQUA FRIA ARE JUST A FEW OF THE GAGES WE ARE LOOKING AT. THINGS ARE STILL A LITTLE DICEY WITH THE POSSIBILITY OF FLOODING...SO THESE GAGES WILL NEED TO BE MONITORED THROUGH THE EVENING AND TONIGHT. THE SAME PRETTY MUCH GOES FOR NORTHERN GILA COUNTY AS WELL. RAIN AMOUNTS FROM THE RAWS SITES THERE ARE SIMILAR TO YAVAPAI COUNTY...WITH A MAJORITY SEEING ONE TO TWO INCHES WITH A FEW SITES REPORTING OVER TWO INCHES. WE ISSUED TWO HYDRO PRODUCTS FOR THE WASHINGTON PARK AREA AS THE LOW WATER CROSSING ON THE EAST VERDE BECAME INUNDATED. THIS FLOOD ADVISORY WAS EXPANDED TO INCLUDE THE TOWNS OF STRAWBERRY AND PINE. FOR MORE DETAILS...PLEASE SEE PHXFLSFGZ. NOW FOR THE WINTER ISSUES. WE WILL BE UPGRADING THE SNOW AND BLOWING SNOW ADVISORY FOR THE WESTERN MOGOLLON RIM TO A WINTER STORM WARNING...AND ISSUING A SNOW AND BLOWING SNOW ADVISORY FOR THE EASTERN RIM. STRONG SOUTHWEST WINDS OF 45 TO 55 KNOTS AT 700MB WILL PROVIDE STRONG OROGRAPHIC LIFT WHILE A 150 KNOT JET STREAK AROUND 250 MB WILL PROVIDE FOR STRONG UPPER LEVEL DIVERGENCE. WILL SPELL OUT THE DETAILS REGARDING THE ELEVATION AND SNOW AMOUNTS IN UPDATES...PLEASE SEE PHXWSWFGZ. WILL ALSO NEED TO CANCEL THE FLASH FLOOD WATCH AS WELL FOR THE EASTERN RIM...PLEASE SEE PHXFFAFGZ FOR MORE INFORMATION. WILL BE GETTING THOSE PRODUCT UPDATES OUT SHORTLY. .PREVIOUS DISCUSSION (330 PM MST)...SATELLITE IMAGERY SHOWS THE PACIFIC LOW CURRENTLY MOVING ONSHORE INTO SOUTHERN CALIFORNIA. A LARGE PLUME OF MOISTURE AHEAD OF THIS LOW CONTINUES TO STREAM ACROSS NORTHERN ARIZONA AND WILL CONTINUE TO PRODUCE SNOW AND RAIN THROUGH MONDAY. SNOW LEVELS WILL FALL OVERNIGHT AS THE COLD CORE OF THE LOW MOVES ACROSS ARIZONA. SNOW LEVELS ARE CURRENTLY AROUND THE 6500 TO 7000 FOOT LEVEL OVER NORTHWESTERN ARIZONA WITH HIGHER SNOW LEVELS 7000 TO 8000 FEET OVER CENTRAL AND NORTHEAST ARIZONA. BY MONDAY MORNING SNOW LEVELS WILL RANGE FROM 5000 FEET OVER THE KAIBAB TO AROUND 6500 FEET OVER THE WHITE MOUNTAINS. WINDS WILL INCREASE ON MONDAY AHEAD OF ANOTHER SYSTEM MOVING IN FROM THE NORTH. AS CLOUDS GRADUALLY DECREASE MONDAY AFTERNOON WIND SPEEDS WILL RAMP UP WITH GUSTS UP TO 40 MPH OVER THE HIGHER TERRAIN AND DOWN INTO THE LITTLE COLORADO RIVER VALLEY LOCALLY HIGHER WIND GUSTS ARE POSSIBLE IN SOME LOCATIONS. MONDAY EVENING THROUGH TUESDAY...A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTH. THIS SYSTEM WILL PRODUCE ADDITIONAL CHANCES FOR RAIN AND SNOW SHOWERS PRIMARILY ALONG AND NORTH OF THE MOGOLLON RIM. THE COLD AIR BEHIND THE FRONT WILL DECREASE TEMPERATURES AND FURTHER DECREASE SNOW LEVELS TO AROUND 3000 TO 5000 FEET BY TUESDAY. A BRIEF BREAK IN THE WEATHER IS EXPECTED ON TUESDAY WITH PARTLY CLOUDY SKIES...BELOW NORMAL TEMPERATURES AND LIGHT WINDS. ON WEDNESDAY ANOTHER COLD FRONT WILL TO MOVE INTO ARIZONA FROM THE NORTHWEST. THIS SYSTEM HAS A SHALLOW MOISTURE LAYER AND WEAK DYNAMICS. PRECIPITATION WILL BE LIMITED AND LIKELY OCCUR WITH COLD FRONTAL PASSAGE. WINDS WILL BE STRONGEST IN EASTERN ARIZONA AHEAD OF THE FRONT WITH GUSTS RANGING FROM 30 TO 40 MPH DURING THE DAY. THURSDAY THROUGH NEXT WEEKEND...NORTHWESTERLY FLOW ALOFT WILL BRING CONTINUED COLD AND UNSETTLED WEATHER. STORM SYSTEMS WILL CONTINUE TO MOVE DOWN THE STORM TRACK INTO THE NORTHLAND...PRODUCING STRONG GUSTY WINDS AND BELOW NORMAL TEMPERATURES. && .AVIATION...FOR THE 06Z PACKAGE...A STRONG STORM SYSTEM WILL AFFECT MOST OF THE REGION WITH INCLEMENT WEATHER THROUGH THIS FORECAST PERIOD. EXPECT WDSPRD MVFR/IFR CONDITIONS WITH LOCALIZED LIFR CONDITIONS ABOVE 6500 FEET THROUGH MONDAY EVENING. WINDS WILL BE STRONG AND GUSTY OUT OF THE SOUTHWEST...AVERAGING 15 TO 25 KTS WITH GUSTS FROM 30 TO 35 KTS THROUGH MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. PETERSON && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT UNTIL NOON MONDAY FOR AZ ZONES 008/018/037/038. WINTER STORM WARNING IN EFFECT UNTIL MONDAY AFTERNOON FOR AZ ZONE 004 ABOVE 6500 FEET. WINTER STORM WARNING IN EFFECT UNTIL 9 PM MONDAY FOR AZ ZONE 015 ABOVE 6500 FEET. SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING UNTIL 9 PM MONDAY FOR AZ ZONE 016 ABOVE 7000 FEET. SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MONDAY AZ ZONE 017 ABOVE 8000 FEET. && WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jan 27, 5:51 AM MST, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 551 AM MST SUN JAN 27 2008 AZZ004>018-037>040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 551 AM MST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO ARIZONA TODAY AND TONIGHT. THIS SYSTEM WILL TAP INTO A WARM SUBTROPICAL AIRMASS WHICH WILL LEAD TO SNOW LEVELS AROUND 7500 TO 8000 FEET INITIALLY WITH THIS STORM TODAY...ALTHOUGH SNOW LEVELS COULD BRIEFLY LOWER TO AROUND 7000 FEET THIS MORNING. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE KAIBAB PLATEAU THROUGH MONDAY. WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED TODAY WITH THE HIGHEST PRECIPITATION TOTALS ALONG AND SOUTH OF THE MOGOLLON RIM INCLUDING NORTHERN GILA AND YAVAPAI COUNTIES...AND A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ALONG SOUTHWEST FACING TERRAIN. PEOPLE IN FLOOD PRONE AREAS ARE URGED TO CLOSELY MONITOR THIS SITUATION. A COLD FRONT WILL SWEEP ACROSS THE STATE TONIGHT WHICH WILL BRING STRONG GUSTY WINDS TO THE REGION AND ALSO CAUSE SNOW LEVELS TO LOWER TO 5500 TO 6500 FEET OVER COCONINO AND YAVAPAI COUNTIES...AND 7500 FEET FOR THE WHITE MOUNTAINS. SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS WHERE SNOW AND BLOWING SNOW ADVISORIES HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS NORTHERN ARIZONA LATE MONDAY AND MONDAY NIGHT. STRONG AND GUSTY WINDS WILL OCCUR ALONG AND AHEAD OF THE FRONT. A PERIOD OF SNOW IS ALSO EXPECTED WITH THE FRONT...WITH SEVERAL INCHES POSSIBLE FROM THE MOGOLLON RIM NORTHWARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 10:08 PM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Jan 28, 3:40 AM MST | Flash Flood Warning | FGZ | Gila, Navajo | 6 hr |
| Jan 28, 3:40 AM MST | Flash Flood Warning | FGZ | Gila, Navajo | 6 hr |
| Jan 28, 5:39 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 18 hr |
| Jan 28, 10:02 AM MST | Flash Flood Warning | FGZ | Gila, Navajo | 8 hr |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.